Advertisement

  1. ITV Report

Police warn of ecstasy danger after Pembrokeshire hospitalisations

The 'Rolls Royce' style of drugs being kept by police as evidence. Credit: Dyfed-Powys Police

Dyfed-Powys Police, Dyfed Drug and Alcohol Service (DDAS) and Hywel Dda University Health Board have issued a warning about the dangers of ecstasy, following a number of recent hospitalisations.

In the past month, several teenagers have been admitted to hospital in Pembrokeshire after taking ecstasy.

They have experienced problems including dangerously high heart rates, sweating, and in one instance a patient had to be put on a ventilator.

The most recent case was a 16-year-old girl who was taken to hospital last Wednesday, 13 December.

Police say she has now been discharged from hospital and is recovering at home.

Police say teenagers need to be particularly careful if offered MDMA (ecstasy) named Ikea, blue and yellow tablets branded with the Ikea logo, or Rolls Royce, which are pink tablets embossed with the Rolls Royce logo.

A number of Rolls Royce tablets were seized over the weekend in Brynamman, Carmarthenshire.

We would like to discourage even the most frequent user of MDMA or ecstasy from using this drug as we are seeing life-threatening symptoms with some batches circulating in the Dyfed area. There is no way of knowing what is in a tablet or powder until after someone has taken it. If someone does buy and take the drug and start to feel ill, they must go to hospital immediately informing medical professionals what they have taken.

– Sian Roberts, Service Manager for DDAS

The most important thing is to prevent any further admissions and further heartache to families. If members of the public are concerned about their own or someone else's drug or alcohol use then they can contact DDAS on 03303 639 997 for information, advice and support.

– Joanna Dainton, Head of Commissioning & Partnership Strategy Development (Drug and Alcohol Misuse) for Hywel Dda University Health Board